Get 20M+ Full-Text Papers For Less Than $1.50/day. Start a 14-Day Trial for You and Your Team.

Learn More →

T-Wave Inversions

T-Wave Inversions Abstract To the Editor. —Leier and associates in the October issue of the Archives (134:766, 1974) observed that, in their patient with alcoholic cardiomyopathy and heart block, deep precordial T-wave inversions occurred following the institution of artificial cardiac pacing. They ascribed these changes to intracranial disease, apparently without considering the possibility that they may have been caused by the pacing per se. Chatterjee and associates,1 Gould and associates,2 and Nevins3 have called attention to the frequent occurrence of repolarization abnormalities in patients who have pacemakers. The T-wave inversion may be striking and may mimic changes due to subendocardial ischemia or infarction. Physicians treating patients who have pacemakers should be aware of this electrocardiographic artifact and not be led to a false diagnosis of myocar dial or other disease.The accompanying illustrations give a particularly dramatic example of this phenomenon. Figure 1 shows the admission electrocardiogram from a 70-year-old woman who had complete heart block with Stokes-Adams References 1. Chatterjee K, Harris A, Davis G, et al: Electrocardiographic changes subsequent to artificial ventricular depolarization. Br Heart J 31:770, 1969.Crossref 2. Gould L, Venkataramann K, Goswami MK, et al: Pacemaker-induced electrocardiographic changes simulating myocardial infarction. Chest 63:839, 1973. 3. Nevins M: Electrocardiographic diagnosis of acute myocardial infarction in patients with implanted pacemakers. Br Heart J 36:609, 1974.Crossref http://www.deepdyve.com/assets/images/DeepDyve-Logo-lg.png Archives of Internal Medicine American Medical Association

Loading next page...
 
/lp/american-medical-association/t-wave-inversions-VteDf2QrGa
Publisher
American Medical Association
Copyright
Copyright © 1975 American Medical Association. All Rights Reserved.
ISSN
0003-9926
eISSN
1538-3679
DOI
10.1001/archinte.1975.00330050119024
Publisher site
See Article on Publisher Site

Abstract

Abstract To the Editor. —Leier and associates in the October issue of the Archives (134:766, 1974) observed that, in their patient with alcoholic cardiomyopathy and heart block, deep precordial T-wave inversions occurred following the institution of artificial cardiac pacing. They ascribed these changes to intracranial disease, apparently without considering the possibility that they may have been caused by the pacing per se. Chatterjee and associates,1 Gould and associates,2 and Nevins3 have called attention to the frequent occurrence of repolarization abnormalities in patients who have pacemakers. The T-wave inversion may be striking and may mimic changes due to subendocardial ischemia or infarction. Physicians treating patients who have pacemakers should be aware of this electrocardiographic artifact and not be led to a false diagnosis of myocar dial or other disease.The accompanying illustrations give a particularly dramatic example of this phenomenon. Figure 1 shows the admission electrocardiogram from a 70-year-old woman who had complete heart block with Stokes-Adams References 1. Chatterjee K, Harris A, Davis G, et al: Electrocardiographic changes subsequent to artificial ventricular depolarization. Br Heart J 31:770, 1969.Crossref 2. Gould L, Venkataramann K, Goswami MK, et al: Pacemaker-induced electrocardiographic changes simulating myocardial infarction. Chest 63:839, 1973. 3. Nevins M: Electrocardiographic diagnosis of acute myocardial infarction in patients with implanted pacemakers. Br Heart J 36:609, 1974.Crossref

Journal

Archives of Internal MedicineAmerican Medical Association

Published: May 1, 1975

References